Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 67, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2024, 7:56 PM CDT for Llano County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2024, 7:56 PM CDT (00:56 UTC)
- Expired
- Apr 18, 2024, 9:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 133 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2368 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.3
The text
As transmitted.
980
WUUS54 KEWX 190056
SVREWX
TXC299-190200-
/O.NEW.KEWX.SV.W.0067.240419T0056Z-240419T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
756 PM CDT Thu Apr 18 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Llano County in south central Texas...
* Until 900 PM CDT.
* At 756 PM CDT, a severe thunderstorm was located near Valley
Spring, or 14 miles northwest of Llano, moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Valley Spring and Field Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3081 9861 3072 9896 3092 9896 3092 9870
TIME...MOT...LOC 0056Z 338DEG 5KT 3090 9883
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY2 follow-up statements
990
WWUS54 KEWX 190103
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
803 PM CDT Thu Apr 18 2024
TXC299-190200-
/O.CON.KEWX.SV.W.0067.000000T0000Z-240419T0200Z/
Llano TX-
803 PM CDT Thu Apr 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LLANO COUNTY...
At 803 PM CDT, severe thunderstorms were located along a line
extending from near Valley Spring to near Pontotoc, moving southeast
at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Valley Spring and Field Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3081 9861 3072 9896 3092 9896 3092 9870
TIME...MOT...LOC 0103Z 320DEG 7KT 3091 9878 3091 9903
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY306
WWUS54 KEWX 190124
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
824 PM CDT Thu Apr 18 2024
TXC299-190200-
/O.CON.KEWX.SV.W.0067.000000T0000Z-240419T0200Z/
Llano TX-
824 PM CDT Thu Apr 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LLANO COUNTY...
At 824 PM CDT, a severe thunderstorm was located near Field Creek, or
14 miles northwest of Llano, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Valley Spring and Field Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3092 9893 3080 9863 3072 9896 3092 9896
TIME...MOT...LOC 0124Z 309DEG 15KT 3084 9890
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:12 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 18, 6:12 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
612 PM CDT Thu Apr 18 2024
...New AVIATION...
.UPDATE...
The NWS Storm Prediction Center has issued a Severe Thunderstorm
Watch for portions of South Central Texas including the following
counties: Blanco, Burnet, Gillespie, Kendall, Kerr, Llano and
Williamson until 1100 PM CDT.
* Primary threats include... Scattered large hail likely with
isolated very large hail events to 2 inches in diameter possible
and scattered damaging wind gusts to 65 mph possible.
&&
.SHORT TERM...
(Tonight through Friday night)
Issued at 207 PM CDT Thu Apr 18 2024
Clouds continue to scatter this afternoon ahead of a surface front
to the north and a dryline to the west. This dryline will move into
western Val Verde County this afternoon with the surface front
reaching the northernmost portion of the CWA later tonight where it
overtakes the dryline. Late this afternoon and evening, isolated
thunderstorms may develop along both of these boundaries. Models
indicate potential development over the higher terrain of Mexico
late this afternoon and evening which could move into areas along
the Rio Grande, although the better potential for storms in South
Central Texas will be along the cold front. Storms will likely first
initiate north of the area this afternoon in Central Texas. As the
front continues south, thunderstorms may move into or initiate over
the Hill Country and southern Edwards Plateau this evening.
Steep mid-level lapse rates, upwards of 3000 J/kg of CAPE, and 30-40
knots of bulk shear will lead to a threat for severe storms this
evening. Storm coverage should remain isolated to scattered with
large to very large hail and damaging wind gusts the main threats.
An isolated tornado also cannot be ruled out over the Hill Country.
Storms may continue to move south into the Rio Grande Plains or
portions of the I-35 corridor as the front sags across the CWA
around midnight, although the majority of guidance does fizzle out
any activity before reaching these areas.
Expect a lull in activity overnight into Friday morning. The exact
position of the front will play a big role in temperatures and
precipitation chances tomorrow. Latest guidance indicates the front
will be draped somewhere over the middle or southern half of the CWA
during the afternoon. Went a bit cooler with temperatures tomorrow
given the forecast position of this feature. The afternoon should be
relatively dry with precipitation chances returning Friday night
into Saturday, mainly for the western and northern portion of the
area. Isolated to scattered storms may develop near this stalled
front with the best chances in the west.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 207 PM CDT Thu Apr 18 2024
The long term period will start out active, with a heavy rain event
looking increasingly likely Saturday night, followed by several days
of temperatures below normal, with Sunday being the coolest day of
all.
We start off with the meat and potatoes of the forecast: Saturday's
heavy rain threat. The latest WPC Excessive Rainfall Outlook for
Saturday night puts areas from the Edwards Plateau, through the Hill
Country, the I-35 Corridor from Bexar County northward, along with
the Coastal Plains mainly north of I-10 in a level 2 of 4 (slight)
risk for flash flooding. Model guidance remains in fairly good
agreement with the NAM12 being a bit of an outlier. For now, we will
not put too much stock in the drier solution depicted by the NAM,
but it is worth noting that the NAM does well with cold frontal
passages. The NAM has the front moving through a bit faster than
global models, hence undercutting storms as they develop along and
out ahead of the boundary and push east. A shortwave in northern
Mexico will team up with the cold front to initiate numerous showers
and storms, and with surface dewpoints in the 60s and 70s ahead of
the front, we won't have much of any trouble developing widespread
showers and storms over the region Saturday evening. Rainfall
amounts in excess of 1" are at 60-70% odds per the latest 13Z NBM
over the majority of the slight risk area. Once the front shifts
south of the CWA, we should see rain and storms come to an end
before lunchtime Sunday.
Beyond Sunday, the upper level pattern flattens out considerably,
with zonal flow expected through the bulk of the upcoming week.
Temperatures should slowly but surely moderate back into the 80s by
Tuesday afternoon. There is an outside shot at some showers or
storms Wednesday, but the threat remains quite low at this time.
&&
.AVIATION...
(00Z TAFS)
Issued at 558 PM CDT Thu Apr 18 2024
All area terminals are forecast to remain VFR through at least 06Z
Friday. The exception to this is KAUS as some showers and storms roll
over the site between the 03Z-06Z time frame and cigs could lower to
MVFR for that period. However, MVFR/IFR cigs are forecast for all of
the sites along the I-35 corridor overnight into late Friday morning
or as late as 19Z/20Z time frame. Northeast to east winds at 5 to 10
knots are forecast for the I-35 airports through the period while
KDRT remains from the southeast and east around 5 to 10 knots with
higher gusts mainly on Friday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 63 78 66 78 / 10 10 20 70
Austin Bergstrom Intl Airport 63 79 65 78 / 10 10 20 60
New Braunfels Muni Airport 64 79 66 80 / 10 10 10 60
Burnet Muni Airport 61 74 64 72 / 30 0 30 80
Del Rio Intl Airport 72 87 69 83 / 20 10 50 70
Georgetown Muni Airport 61 76 65 75 / 20 0 30 70
Hondo Muni Airport 66 84 65 81 / 20 10 20 70
San Marcos Muni Airport 63 79 65 79 / 10 10 10 60
La Grange - Fayette Regional 66 80 67 80 / 10 10 10 60
San Antonio Intl Airport 66 80 67 80 / 10 10 20 70
Stinson Muni Airport 68 82 68 82 / 10 10 10 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...17
Long-Term...Platt
Aviation...17Hazardous weather outlook, Apr 18, 4:02 AM CDT, 15 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 402 AM CDT Thu Apr 18 2024 TXZ171>173-183>194-202>209-217>225-228-191000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 402 AM CDT Thu Apr 18 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A level 1 to 2 out of 5 risk for isolated severe thunderstorms is forecast for this evening across portions of the Rio Grande, southern Edwards Plateau, Hill Country, and Austin metro area. Large to very large hail and damaging wind gusts are the primary threats with any isolated severe storms in these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front could bring a chance for strong thunderstorms and heavy rainfall Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 18, 7:27 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
727 PM CDT Thu Apr 18 2024
TXZ171-172-190130-
Llano TX-Burnet TX-
727 PM CDT Thu Apr 18 2024
...Strong thunderstorms will impact portions of northern Llano and
northwestern Burnet Counties through 830 PM CDT...
At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colorado Bend State Park to Fredonia.
Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burnet, Llano, Buchanan Dam, Buchanan Lake Village, Castell, Field
Creek, Inks Lake State Park, Lone Grove, Bluffton, Valley Spring,
Baby Head, Stolz, Tow, and Colorado Bend State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3074 9826 3067 9896 3092 9896 3092 9845
3093 9844 3092 9842 3094 9841 3095 9845
3098 9844 3101 9846 3103 9844 3103 9841
TIME...MOT...LOC 0026Z 327DEG 13KT 3098 9845 3092 9909
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:27 PM CDT | Special Weather Statement | EWX | Llano | 63 min |
| Apr 18, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.